Hail, Will
- When
- June 22, 7:48 AM CST to 7:50 AM CST
- Where
- Will County, Mokena
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.533, -87.883
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 22, 7:28 AM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 828 AM CDT THU JUN 22 2006 .DISCUSSION FOR ZFP/GRID UPDATE... 828 AM CDT UPDATED TO CARRY SOME ISOLATED SHOWERS OVER SOUTHEAST PARTS OF FCST AREA FOR THIS MORNING. 12 UTC 500 HPA ANALYSIS INDICATES SHORT WAVE TROUGH AXIS PASSING ACROSS THE AREA THIS MORNING...WITH RADAR AND VIS SAT PICS SHOWING DVLPMNT OF ISOLATED RW FROM AROUND PNT TO IKK AND GYY. SFC DATA INDICATES WEAKLY CONVERGENT LOW LEVEL WIND FIELD THERE...WITHIN LINGERING AXIS OF LOW 60 DEG F DEW POINTS. SHOULD SEE THESE RW FADE LATER THIS MORNING WITH PASSAGE OF MID LEVEL TROUGH AXIS AND CONTINUED DRY ADVECTION FROM THE NORTHEAST IN LOW LEVELS. RATZER .PREVIOUS DISCUSSION... 345 AM CDT THE COOL AIR MASS WILL BE OVER THE FORECAST AREA THROUGH SATURDAY NIGHT. A WEAK LOW WILL DEVELOP OVER MINNESOTA SATURDAY AFTERNOON. THE UPPER AIR SUPPORT WILL BE FROM A VORTICITY MAXIMUM THAT WILL TRAVEL EAST FROM OFF THE COAST OF BRITISH COLUMBIA AND WASHINGTON. THIS TROUGH WILL MOVE SOUTHEAST INTO THE UPPER MIDWEST AFTER IT PASSES THROUGH SASKATCHEWAN. THE VORTICITY MAXIMUM IS FORECAST TO GET IN THE FLOW OF THE LARGE 500 MB CYCLONE THAT IS OVER NORTHERN QUEBEC. THE TROUGH IS EXPECTED TO ARRIVE INTO ILLINOIS BY 18 UTC SUNDAY. WE USED THE GFS AND NGM MODEL FOR FORECASTS AND THE WRF NMM FOR TEMPERATURE AND DEWPOINT FORECAST. WILL FORECAST COOLER WEATHER TODAY AND SATURDAY. WE WILL RAISE THE PROBABILITY OF THUNDERSTORMS TO 40 PERCENT FOR SUNDAY AND SUNDAY NIGHT. WE WILL MAKE LITTLE ADJUSTMENTS TO THE FORECAST FOR THE REST OF THE WEEK. WE LOWERED THE FORECAST TEMPERATURE CLOSER TO GFS MOS VALUES. WE INCREASED THE DAILY SKY COVER NEXT WEEK. WE WILL WAIT TO SEE HOW THE NEXT RUNS OF THE GFS...ECMWF AND CANADIAN MODELS FORECAST THE 500 MB HEIGHTS FOR NEXT WEEK. THERE MAY BE A SIGNIFICANT TROUGH MOVE THROUGH THE UPPER MIDWEST TOWARDS THE END OF THE WEEK. && .AVIATION... 645 AM CDT RE 12Z TAFS...COOL AIR HAS OVERSPREAD TAF SITES AS NE WINDS HOLD STEADY AROUND 10KTS. PATCHES OF STCU 40-60 LINGER IN COOLER AIRMASS BUT SURFACE DEWPOINTS ARE TENDING TO LOWER SO THESE CLOUDS WILL LIKELY FADE AS THE DAY WEARS ON. SRUFACE ANTICYCLONE OVER NRN WISC SAGGING SOUTHWARD TOWARD NRN ILLINOIS TONIGHT WHICH SHOULD DECREASE WINDS AND PROMOTE CLEAR SKIES AFTER SUNSET. KL && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...SMALL CRAFT ADVISORY THROUGH 6 PM CDT. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 AM CDT THU JUN 22 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-230930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 AM CDT THU JUN 22 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A LINE FROM ODELL... TO MOMENCE TO KOUTS. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. NORTH OF THIS AREA...A FEW THUNDERSTORMS ARE POSSIBLE...BUT NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-230930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 AM CDT THU JUN 22 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTHERN LAKE MICHIGAN TODAY. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
The Chicago radar (KLOT), 19 km away, was scanning. The volume nearest the first event began at 13:46 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512097, 5512098, 5512099.